Open Access
Translator Disclaimer
August, 1995 Fluid Approximations and Stability of Multiclass Queueing Networks: Work-Conserving Disciplines
Hong Chen
Ann. Appl. Probab. 5(3): 637-665 (August, 1995). DOI: 10.1214/aoap/1177004699

Abstract

This paper studies the fluid approximation (also known as the functional strong law of large numbers) and the stability (positive Harris recurrence) for a multiclass queueing network. Both of these are related to the stabilities of a linear fluid model, constructed from the first-order parameters (i.e., long-run average arrivals, services and routings) of the queueing network. It is proved that the fluid approximation for the queueing network exists if the corresponding linear fluid model is weakly stable, and that the queueing network is stable if the corresponding linear fluid model is (strongly) stable. Sufficient conditions are found for the stabilities of a linear fluid model.

Citation

Download Citation

Hong Chen. "Fluid Approximations and Stability of Multiclass Queueing Networks: Work-Conserving Disciplines." Ann. Appl. Probab. 5 (3) 637 - 665, August, 1995. https://doi.org/10.1214/aoap/1177004699

Information

Published: August, 1995
First available in Project Euclid: 19 April 2007

zbMATH: 0847.60073
MathSciNet: MR1359823
Digital Object Identifier: 10.1214/aoap/1177004699

Subjects:
Primary: 60F17
Secondary: 60F15 , 60G17 , 60K25 , 60K30 , 90B22

Keywords: fluid approximations , fluid models , Multiclass queueing networks , positive harris recurrent and work-conserving service disciplines , stability

Rights: Copyright © 1995 Institute of Mathematical Statistics

JOURNAL ARTICLE
29 PAGES


SHARE
Vol.5 • No. 3 • August, 1995
Back to Top